Updated Meds Issue on Blided Study
Apr 30, 2006
Dr. Ben, It's Erics friend again with a quick upadte on my muscle pain. Thanks so much for your input and expertise. Approximately 22 hours after my last does of the Epzicom/Truvada (whichever I'm on) the leg pain decreased dramatically. Within 28 hours of stopping the meds the pain was no more than an aching which resembled exhausted muscles rather than the type of pain I had been having. I had been up pacing for approximately 88 of the previous 96 hours. Overnight I slept for 3 1/2 hours without waking up. (3X the sleep I had been getting). I was a bit restless the rest of the night with some minor aching. Today there is some slight muscle soreness like I've overused the muscles and my ankles ache periodically. But no return of the constant high pain level of before. Eric did post a thread about Epzicom hypersensitivity reactions in the Living With forum. One article indicated that 5% of individuals with Abacavir hypesensitivity had only one major symptom. And overall, 33% of the patients with this hypersensitivity had myalgia as a symptom. I know this is on the edge, but my big concern now is restarting the same meds without knowing for sure that I'm not on the Epzicom and that this was absolutely NOT related to hypersensitivity. It started in the right time frame and it continued to build in intensity until I stopped the meds. Any more insights? Thanks so much!
Response from Dr. Young
Thanks for the follow up--
It's good to hear that you're feeling better.
I'd be quite surprised if this was an abacavir hypersensitivity reaction-- certainly could be a side effect of medication (Truvada or Epzicom), but I'd be pretty clear that is wasn't HSR. Myalgia alone would be quite unusual as a HSR symptom in our experience.
Nonetheless, if your doctor thinks that it's ok to resume medications, I'd probably do so under close monitoring.
I know this doesn't give you an absolute answer, but hope that it helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Itchy Vagina Mean I Have Hiv?
- If I Have Ars Will I Have Night Sweats?
- Burning Penis After Anal Sex Worried I Have HIV
- Itchy Balls After Licking Genital Sign Of HIV AIDS
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.